WWW.BLESSBUMI.COM - ENJOY SHOPPING WITH US

WWW.BLESSBUMI.COM - ENJOY SHOPPING WITH US
WE BELIEVE IN QUALITY NOT QUANTITY,

Monday, August 1, 2016

DRUGS THAT MAKE YOU GAIN WEIGHT

Trying to lose WEIGHT????, Make sure that any prescription medication you’re taking isn’t standing in your way. Talk to your doctor and explore alternative treatments.
Here are some of the common drugs that make you gain weight, from antidepressants and diabetes drugs to steroids, hormones and other medication that could be keeping you from achieving your weight loss goal.
Mood Stabilizers
Drugs used to treat bipolar disorder and schizophrenia can also cause weight gain, and mood stabilizers and anticonvulsants for epilepsy have the same effect. Valproic acid (Depakote) is particularly linked to weight gain in women, and lithium is another drug that could have a similar effect. They aren’t drugs that you can easily replace, so it’s important to pay close attention to your diet while you’re in treatment.

Cancer-Fighting Medication

When you’re undergoing treatment for cancer, you’ll probably be prescribed one of the drugs that make you gain weight. Methotrexate, cyclophosphamide, tamoxifen, 5-fluorouracil, and aromatase inhibitors can all have that effect.

Steroids

Oral corticosteroids are also among the drugs that make you gain weight. Prednisone (Deltasone) can halt your weight loss efforts and make you pack on the pounds when you’re taking higher doses, for inflammatory bowel disease or asthma, but even smaller doses for rheumatoid arthritis can contribute to weight gain. Metformin (Glucophage) might be able to help, but you should make sure you exercise regularly to stay in shape and stick to a healthy diet.

Diabetes Medication

When you need to regulate your insulin, your appetite might also be affected. Both sulfonylurea drugs, like Insulase and Diabinese, and non-sulfonylurea drugs, like nateglinide and repaglinide can make you gain weight. If you’re taking type 2 diabetes medication and getting heavier, ask your doctor about treatments with a lower risk of weight gain, including Levemir, Januvia, Metformin and Byetta.

Antihistamines

Antidepressants can often have antihistamine activity, but even on on their own, they’re some of the most common drugs that make you gain weight. The problem is that histamine blocking can mess with your brain’s ability to regulate food consumption, so the chronic use of everything from fexofenadine and loratadine to diphenhydramine and cyproheptadine can impact your weight. If you’re taking Zyrtec, Allegra or other brand name antihistamines, you’ll have trouble losing weight or even maintaining your current one.

Hormones

While most forms of oral birth control only cause water retention, medroxyprogesterone acetate (Depo-Provera) is one of the drugs that make you gain weight. Progestin-only birth control has been linked to long term weight gain, and any etonogestrel implant is likely to do the same.

Migraine Medications

Gabapentin (Neurontin) is one of the drugs that make you gain weight, but any type of prescription for migraines that includes SSRIs, TCAs, and valproic acid (Depakote) is also likely to contribute to the problem.

Beta Blockers

Used to treat cardiac conditions, beta blockers are among the most commonly prescribed drugs for high blood pressure, and they’re also likely to contribute to weight gain. Propranolol (Inderal), metoprolol (Lopressor) and atenolol (Tenormin) are older drugs that are more likely to block your weight loss progress as well.

Antidepressants

While most SSRIs don’t mess with your weight, paroxetine (Paxil) can have unwanted side-effects when it comes to weight gain. Fluoxetine (Prozac) and citalopram (Celexa) can also contribute to weight gain in the long run. Other antidepressants that will mess with your dieting efforts include TCAs like mirtazapine (Remeron), and amitriptyline (Elavil).

Calcium Channel Blockers

When you’re prescribed this type of medication, it’s important to keep your weight monitored closely. Flunarizine and verapamil can cause rapid weight gain, and if it’s happening to you, it’s important to talk to your doctor right away.

No comments:

Post a Comment